Nervous about the new alarms for PPI's

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Buddyb
New Member


Date Joined Jun 2010
Total Posts : 3
   Posted 6/15/2010 3:18 AM (GMT -6)   
Hello Everyone
I am 76 and have been blessed with a great digestive system for years. I had a gall bladder removal about 15 years ago with no problem. Last Janary i had a bad pain in m chest and went to the ER. It was indigestion and they recoomended Nexium.
I took it and problem resolved. Took 30 days of it and took no more. No problems I can eat anything, but thought I would follow up with a scope from my GI. The scope was normal, but he suggested I take Nexium again, which I did for 30 days, but about a week after I stopped I started getting the acid nighttime taste. I don't have it during the day and can still eat anything with no problem but at night I wake up with the taste. I am trying Prilosec OTC and it doesn't solve the nightime taste and have added a Zantac 150 which finally will solve it. Is there a possibity that I initially did overkill on treatment, and when I took the Nexium when a Zantac might have eased my heartburn, that it signaled my brain that I didn't have enough stomach acid and it started producing more? I have friends with Gerd and they have bouts of nausea, throwing up etc, which I have never had. I know this problem has to be addressed as I don't want to have esophagus problems..
I am nervous about the new alarms for PPI's and the potential for bone fractures. MY Mother had osteoporosis and that is a concern for me....My whole problem seems to be the night time acid tastes...
 
Edit:  I gave your thread a topic.

Post Edited By Moderator (stkitt) : 6/15/2010 7:29:35 AM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/15/2010 7:39 AM (GMT -6)   
Buddyb,


Hello and welcome to HealingWell. I am so glad you found us and please do take the time to read through our many threads as you will find a wealth of information.



Like most drugs there are lots of potential side-effects with PPIs. I would go back to your Doctor and discuss your legitimate concerns as well as discuss the use of Zantac without a PPI.



Wondering if you have ever had a bone density scan and if not perhaps ask your Doctor if this would be a good screening tool for you ?



Again a warm welcome and stick with us.



Kindly,



Kitt

Buddyb
New Member


Date Joined Jun 2010
Total Posts : 3
   Posted 6/15/2010 8:24 AM (GMT -6)   
Yes, I had a bone denisty test two years ago and then another one just a few weeks ago and they were normal.
I am going to try the wedge pillow next. Since the only indication I have is when I am awakened in the night the with acidy taste in my mouth. I can sit propped up and it disappears in about 30 minutes. I also have experienced some vision problems with a PPI. I have a tendency to have detached retinas, which is another reason for possible side effects with the PPIs.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 6/15/2010 1:07 PM (GMT -6)   
The wedge won't help you. It causes bending at the waist and more reflux. Try raising your bed on bed risers you can find them at walmart, target, bath and beyond, or kmart.

Joy

Buddyb
New Member


Date Joined Jun 2010
Total Posts : 3
   Posted 6/15/2010 2:17 PM (GMT -6)   
Thanks for the suggestion. I already have my bed raised with those as I have an antique bed that is high. As soon as I can get someone to help me do it, I will take the two foot ones off and put those on a cement paver which should make the head height about 7 inches. I have a king size bed so it is not an easy thing to do by ones self.
Thanks for the hint.
It beats 100 bucks for the wedge pillow

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 10/19/2011 8:11 AM (GMT -6)   
Buddy, you may have had acid rebound which is common when trying to reduce or stop ppis. For me it kicks in around day 10 - feel OK until then and then get a big flare up. You could talk your doctor about tapering down the dosage and seeing if you are symptom free on a lower dose. Next step is to try every other day and gradually withdraw. It's a tricky medication to get off but if you are concerned about side effects it's worth an experimental withdrawal, with the help of your doctor; at least that way you can rule out acid rebound as a cause of recurrent symptoms.

MMM
New stuff: GERD. Interstitial Cystitis
Lifelong stuff: Food allergies, eczema, asthma
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 1:27 PM (GMT -6)
There are a total of 2,973,723 posts in 326,123 threads.
View Active Threads


Who's Online
This forum has 161109 registered members. Please welcome our newest member, HPB22.
454 Guest(s), 13 Registered Member(s) are currently online.  Details
momto2boys, NicHostetler, Lwill351, HaleyBugs07, Gladioli66, cyn555, Saipan Paradise, Big Tasty, Cyclone-ISU, Old Mike, countrymusic, LJohn23, Busted1